MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 10/30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 VALVE 10/30; HYDROCEPHALUS MANAGEMENT
Model Number FX215T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: some particles in the delivery liquid, deposits on the valve, but no significant deformations or other abnormalities of the valve were detected during the visual inspection.Permeability test: a permeability test has indicated that the valve has a blockage.Results: first, we performed a visual inspection of the gav 2.0.Some particles in the delivery liquid, deposits on the valve were detected during the visual inspection.Next, we tested the permeability of the valve.The valve was shown to have a blockage.The computer controlled test could not be performed, because the detected blockage in the valve.Finally, we have dismantled the valve.Inside the valve we have found no visible build-up of substances (likely protein), but in the outlet are some proteins visible.Based on our inspection results, we are able to detect a blockage in the valve at the time of our investigation.We suspect that the deposits found in the outlet of the valve have led to the functional impairment.Deposits caused by substances naturally present in the csf, such as protein, blood, or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of protein can compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a gav 2.0 (part # fx215t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system was believed to be operated in underdrainage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 41.5 centimeters (cm).Weight: (b)(6).Gender: female.

Brand Name
GAV 2.0 VALVE 10/30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12341716
Report Number3004721439-2021-00227
Device Sequence Number14586573
Product Code JXG
UDI-Device Identifier04041906500054
UDI-Public4041906500054
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2026
Device Model NumberFX215T
Device Catalogue NumberFX215T
Device Lot Number20051858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 MO
Patient Weight9